2 YEAR REMISSION CLL OVER

JERRY just started imbruvica a month ago. Going smoothly so far.

December was last blood work before getting upper and lower GI scans because he had bed rashes. The Dr said he lit up like a xmas tree talking about the lymph notes I'm assuming. That's why he went on Imbruvica.

WBC was 10.4 in December and after first blood work 28 days into taking this drug was 71.7.

Lymphocytes were 5.9 in Dec then 57.20 after 28 days

Lymphocytes % was 57.1 Dec and now 79.8

Neutrophils % was 37.3 Dec now 17.9

Dr said it was working?

Can anyone explain why?

7 Replies

oldestnewest
  • The spike in lymphocyte count is common in about 70% of patients, as the nodes are cleared and shrink... the displaced B cells go to the blood where they eventually die, as they can't return to the nodes.

    This is the best indicator the treatment is working...

    ~chris

  • Agree. I am in a trial at Mayo Clinic. A spike in some blood levels is not welcome to us but they say it is part of the treatment. Mine went up to 23.0 and after the 4 cycle, started to come back down.

    They said it was nothing abnormal.

    Good luck

  • Hiya, as Chris says, from the results it looks like it's working!

    Sending best wishes, good luck x

  • As everyone else said, some of us with the bulky disease carry the disease more in the lymph nodes, not the blood. The WBC count going up is good news and it will go down from here. Good luck!

  • Spikes in counts pretty common as Imbruvica kicks in. I've been on it 8 months. My nudes returned to normal size within weeks of starting. Blood numbers decent ( well not bad) for past several months. Most troublesome side issue is severe cracking and splitting of skin at fingertips and I've put on the weight I lost during W and W. Good luck Jerry

  • Yes JERRY is having the same problem . Thank you

  • Thank you all for relieving my worry. I will check back later if JERRY starts to have problems. This site is soooo awesome. Wish I had time to participate more🙂

You may also like...